Alert archive / South Dakota / River Flood Warnings in 2010
River Flood Warning 165, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Sep 22, 2010, 11:47 PM CDT for Minnehaha County, Moody County, South Dakota. It took effect at Sep 23, 2010, 5:48 PM CDT. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2010, 11:47 PM CDT (04:47 UTC)
- In effect from
- Sep 23, 2010, 5:48 PM CDT
- Expired
- Oct 4, 2010, 9:53 AM CDT
- In force
- 11 days
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 29 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River near Dell Rapids (DERS2). The gauge peaked at 16.08 ft at Sep 25, 2010, 9:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Sep 22, 9:15 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 22, 9:15 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT WED SEP 22 2010
.DISCUSSION...
ELEVATED THUNDERSTORMS HAVE BEEN PERSISTING FROM EAST CENTRAL SOUTH
DAKOTA INTO SOUTHWEST MINNESOTA THIS EVENING...WITH ADDITIONAL
DEVELOPMENT NOW BEING SEEN SOUTHWESTWARD...JUST ON THE COOL SIDE OF
THE SURFACE BOUNDARY WHICH WAS LOCATED FROM NEAR KONL INTO OUR
NORTHERN TIER OF COUNTIES IN IOWA. HAVE ADJUSTED POPS THROUGH THE
NIGHT TO PUSH POPS INTO CATEGORICAL RANGE ALONG THIS SOUTHWEST TO
NORTHWEST STRETCH...WITH PARTS OF THIS AREA UNLIKELY TO SEE MUCH OF
A BREAK AS WAS EARLIER EXPECTED. WITH THE HEAVY RAINFALL HAVING
ALREADY FALLEN IN THE FLASH FLOOD WATCH AREA...HAVE ALSO PULLED BACK
THE START TIME OF THE WATCH TO CURRENT TIME...THOUGH MUCH OF THE
WATCH AREA ALREADY IN FLASH FLOOD WARNINGS FOR THE FIRST HALF OF THE
NIGHT. SEVERE THREAT SEEMS TO BE WINDING DOWN...THOUGH ISOLATED
SEVERE HAIL STILL POSSIBLE IN STORMS CLOSE TO THE SURFACE BOUNDARY
AND WILL HOLD ON TO TORNADO WATCH FROM HUTCHINSON AND BON HOMME
COUNTIES EASTWARD TO THE EASTERN SD/NE STATE LINES. UPDATED
GRIDS/PFM/ZFP HAVE BEEN SENT. /JH
&&
.AVIATION...
THUNDERSTORMS WILL BE A COMMON THEME FOR MUCH OF THE AREA THROUGH
MIDDAY THURSDAY. ACTIVITY WILL BE GENERALLY NEAR AND NORTH OF A
FRONTAL BOUNDARY WHICH IS EXPECTED TO STALL FROM SWRN MN TO EXTREME
SERN SD BY EARLY THURSDAY. AREAS SOUTH OF THIS BNDRY WL BE MAINLY
VFR...WITH SOME MVFR CIGS/VSBYS IN TS. THE MORE WIDESPREAD MVFR CIGS
WILL BE FOUND NORTH OF THE BOUNDARY...AND WL ALSO FEATURE PERIODS OF
IFR CIGS/VSBYS IN STRONGER STORMS. PRECIPITATION SHOULD MAXIMIZE
LATE TONIGHT AND THROUGH THE MORNING THURSDAY. /CHAPMAN
&&
.PREV DISCUSSION...
MCS WITH OCCASIONAL HAILERS EXPECTED TO CONTINUE INTO THE EARLY
EVENING AS THE TAIL END OF A VERY STRONG MID LEVEL WAVE SLOWLY
EXITS. STRONG MOISTURE CONVERGENCE SPREADS INTO THE EASTERN CWA BY
EARLY EVENING. PLENTY OF INSTABILITY AND ELEVATED SHEAR SHOULD
PROVIDE ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS INTO THE
EVENING. A BRIEF LULL IN ACTIVITY EXPECTED FROM ABOUT 2Z THROUGH 8Z
OR SO...THEN A POTENT UPPER LEVEL WAVE...WHICH WAS SPAWNING
CONVECTION ACROSS UTAH AT 19Z...WILL SPREAD WHAT SHOULD BE A LARGE
ORGANIZED AREA OF RAIN AND THUNDERSTORMS INTO THE WESTERN CWA. AT
THIS TIME THE SEVERE THREAT WITH THIS LOOKS MINIMAL...HOWEVER HEAVY
RAINFALL IS LIKELY WITH STRONG MOISTURE ADVECTION CONTINUES THROUGH
THE DAY AND PWATS AVERAGE ABOUT 1.90 INCHES. TEMPERATURES A LITTLE
TRICKY AS SOME WARMING THIS EVENING POSSIBLE AS RAIN/THUNDERSTORMS
MOVE EAST. HAVE TEMPERATURES STEADY TO RISING IN THE NORTHERN TWO
THIRDS OF THE CWA THROUGH ABOUT 8Z...THEN BOTTOMING OUT AS
PRECIPITATION MOVES IN. /08
A MISERABLE DAY IN STORE ON THURSDAY AS THE MAIN WAVE TRACKS ACROSS
THE CWA WITH STRONG MOISTURE TRANSPORT INTO THE REGION. PRECIPITABLE
WATER AMOUNTS ARE PROGGED TO BE IN EXCESS OF 2 INCHES...AND FLASH
FLOODING WILL BE A POSSIBILITY...THUS HAVE FLASH FLOOD WATCH IN
PLACE THROUGH 00Z IN THE EVENING OVER OUR NORTH CENTRAL AND
NORTHEASTERN COUNTIES WHERE VERY HEAVY RAIN IS MOST LIKELY TO HAVE
A BIGGER IMPACT. IN ADDITION...WITH A TIGHTENING SURFACE GRADIENT
ACROSS THE AREA...WILL SEE WINDS PICK UP...INITIALLY OUT OF THE
SOUTH AHEAD OF THE LOW...THEN FROM THE NORTHWEST AS THE LOW PUSHES
TO THE EAST. INSTABILITY IS GENERALLY PRETTY WEAK ON THURSDAY
AFTERNOON...BUT WITH STRONG SHEAR OVER OUR SOUTHEAST...IF ANY
DECENT UPDRAFTS DEVELOP ALONG THE SURFACE FRONT...CANNOT RULE OUT
AN ISOLATED SEVERE STORM. WILL HAVE A FAIRLY WIDE RANGE OF
TEMPERATURES ACROSS THE CWA...WITH HIGHS IN THE UPPER 50S
NORTHWEST...TO THE MID 70S SOUTHEAST...WITH READINGS FALLING IN
THE WEST DURING THE AFTERNOON. THE SYSTEM BEGINS TO PULL TO THE
EAST ON THURSDAY NIGHT...WITH POPS TAPERING OFF FROM THE WEST.
WITH STRONG NORTHWEST WINDS...LOWS WILL DROP DOWN INTO THE UPPER
40S TO LOWER 50S.
CLOUDS MAY BE SLOW TO CLEAR OUT ON FRIDAY...WITH MODELS SUGGESTING
LINGERING LOW LEVEL MOISTURE AND POSSIBLE STRATUS. TEMPERATURES WILL
BE DEPENDENT ON HOW QUICKLY CLOUDS DECREASE...BUT AT THIS POINT HAVE
HIGHS IN THE LOWER 60S EAST TO AROUND 70 SOUTHWEST.
MODELS COMING MORE IN AGREEMENT WITH A STRONG UPPER LEVEL SHORTWAVE
DROPPING INTO THE NORTHERN PLAINS ON SATURDAY...THROUGH STILL SOME
DISCREPANCIES IN THE FINER DETAILS...BUT DID INCREASE POPS ACROSS
OUR CWA FOR LATE FRIDAY NIGHT AND SATURDAY. WITH AN EASTERLY LOW
LEVEL FLOW IN PLACE...HIGHS ON SATURDAY WILL AGAIN REMAIN IN THE MID
60S TO LOWER 70S.
WITH THE PASSAGE OF THIS SYSTEM...THE WEEKEND INTO THE START OF NEXT
WEEK LOOKS TO BE DRY WITH SURFACE HIGH PRESSURE DOMINATING IN A
NORTHWESTERLY UPPER LEVEL FLOW. WILL SEE A SLIGHT WARMING TREND WITH
HIGHS IN THE MID TO UPPER 70S BY MONDAY. LOWS LOOKING TO BE IN THE
UPPER 40S TO LOWER 50S THROUGH THE PERIOD. /JM
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR
MNZ071-072-080-081-089-090-097-098.
NE...NONE.
SD...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR
SDZ039-040-055-056.
&&Hazardous weather outlook, Sep 22, 10:25 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 AM CDT WED SEP 22 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1025 AM CDT WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO INCREASE TODAY...WITH STORMS BECOMING SCATTERED TO NUMEROUS LATE THIS MORNING THROUGH THIS EVENING. SOME STORMS MAY PRODUCE DAMAGING WINDS...HAIL AS LARGE AS BASEBALLS AND ISOLATED TORNADOES...ESPECIALLY NEAR THE MISSOURI RIVER. THE GREATEST RISK OF SEVERE STORMS WILL BE NEAR AND SOUTHEAST OF A LINE FROM WINDOM MINNESOTA TO SIOUX FALLS TO SPRINGFIELD SOUTH DAKOTA. BESIDES HAVING THE HIGHER SEVERE RISK...ISOLATED STORMS IN THESE AREAS COULD PRODUCE ISOLATED TORNADOES AND TWO INCH OR LARGER DIAMETER HAIL. FLOODING... SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING SPOTTY HEAVY RAIN TO THE AREA TODAY. THIS WILL BE FOLLOWED BY ANOTHER ROUND OF MORE ORGANIZED AND HEAVIER RAINFALL LATE TONIGHT INTO THURSDAY. WITH THE POSSIBILITY OF TWO TO FOUR INCHES OF RAINFALL THROUGH THURSDAY NIGHT...AREA STREAMS...CREEKS AND RIVERS COULD EXCEED BANKFUL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA THURSDAY. WHILE HEAVY RAIN COULD FALL ANYWHERE...THE GREATEST THREAT OF HEAVY RAIN AND POTENTIAL FLOODING WILL BE ALONG AND NORTH OF INTERSTATE 90. ALSO...THERE WILL BE A SLIGHT RISK OF SEVERE STORMS IN NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 1100 AM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 22, 7:51 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
751 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 1 N EDGERTON 43.88N 96.13W
09/22/2010 E1.00 INCH PIPESTONE MN TRAINED SPOTTER
&&
JHLocal storm report, Sep 22, 8:14 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
814 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 2 E EDGERTON 43.87N 96.09W
09/22/2010 PIPESTONE MN PUBLIC
MODERATE SIZE BRANCHES DOWN.
&&
JHLocal storm report, Sep 22, 9:20 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD MADISON 44.01N 97.11W
09/22/2010 LAKE SD EMERGENCY MNGR
MINOR FLOODING OVER SEVERAL CITY AND TOWNSHIP ROADS IN
AND AROUND MADISON.
&&
JHLocal storm report, Sep 22, 9:33 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
933 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD TRACY 44.24N 95.62W
09/22/2010 LYON MN LAW ENFORCEMENT
SIGNIFICANT STREET FLOODING. MOST HOMES IN TOWN HAVE
WATER IN THE BASEMENT. HIGHWAY 14 1.5 MILES WEST OF TRACY
UNDER WATER.
0900 PM FLASH FLOOD 2 N GARVIN 44.24N 95.76W
09/22/2010 LYON MN LAW ENFORCEMENT
HIGHWAY 59 UNDER WATER
0900 PM FLASH FLOOD 4 W BALATON 44.24N 95.96W
09/22/2010 LYON MN LAW ENFORCEMENT
INTERSECTION OF STATE HIGHWAY 91 AND US HIGHWAY 14 UNDER
WATER.
&&
JHLocal storm report, Sep 22, 11:02 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 5 W VERMILLION 42.78N 97.03W
09/22/2010 M1.00 INCH CLAY SD TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL AND WINDS GUSTING TO 40 MPH.
1115 AM HAIL 5 W VERMILLION 42.78N 97.03W
09/22/2010 E1.00 INCH CLAY SD TRAINED SPOTTER
HAIL WAS VERY SOFT
1123 AM HAIL 5 W VERMILLION 42.78N 97.03W
09/22/2010 E0.75 INCH CLAY SD TRAINED SPOTTER
VERY SOLID HAIL
1125 AM HAIL 1 W VERMILLION 42.78N 96.95W
09/22/2010 E1.50 INCH CLAY SD EMERGENCY MNGR
1128 AM HAIL 2 W VERMILLION 42.78N 96.97W
09/22/2010 E2.75 INCH CLAY SD EMERGENCY MNGR
1129 AM HAIL VERMILLION 42.78N 96.93W
09/22/2010 E2.50 INCH CLAY SD EMERGENCY MNGR
TENNIS BALL SIZED HAIL ON NORTH SIDE OF VERMILLION BROKE
OUT 12 SKYLIGHTS AT THE WALMART.
1135 AM HAIL VERMILLION 42.78N 96.93W
09/22/2010 E2.50 INCH CLAY SD TRAINED SPOTTER
ON THE USD CAMPUS
1135 AM HAIL VERMILLION 42.78N 96.93W
09/22/2010 E1.50 INCH CLAY SD EMERGENCY MNGR
PING PONG BALL SIZE HAIL IN VERMILLION
1137 AM HAIL VERMILLION 42.78N 96.93W
09/22/2010 E1.00 INCH CLAY SD TRAINED SPOTTER
1137 AM HAIL VERMILLION 42.78N 96.93W
09/22/2010 M1.50 INCH CLAY SD AMATEUR RADIO
1140 AM HAIL 1 N VERMILLION 42.80N 96.93W
09/22/2010 M3.00 INCH CLAY SD EMERGENCY MNGR
3.5 INCH DIAMETER HAIL REPORTED 1 MILE NORTH OF
VERMILLION.
1140 AM HAIL 18 SW KIMBALL 43.56N 99.21W
09/22/2010 E1.75 INCH BRULE SD PUBLIC
GOLFBALL SIZED HAIL REPORTED AT INTERSECTION OF HIGHWAY
50 AND 353RD AVE. RAINFALL WAS 1.80 INCHES BY THIS TIME.
1150 AM HAIL 12 N VERMILLION 42.96N 96.93W
09/22/2010 E1.75 INCH CLAY SD EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED AT HUB CITY.
1205 PM HAIL 7 NNW NIOBRARA 42.85N 98.06W
09/22/2010 E0.88 INCH BON HOMME SD TRAINED SPOTTER
VERY HEAVY RAIN ACCOMPANIED THE NICKEL SIZED HAIL.
1237 PM HAIL 1 S HUDSON 43.11N 96.45W
09/22/2010 E1.00 INCH SIOUX IA TRAINED SPOTTER
1255 PM HAIL 6 N HAWARDEN 43.09N 96.48W
09/22/2010 E1.75 INCH LINCOLN SD TRAINED SPOTTER
0100 PM HAIL 4 SW ROCK VALLEY 43.16N 96.35W
09/22/2010 E1.00 INCH SIOUX IA TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED 3 MILES WEST AND 2 MILES
SOUTH OF ROCK VALLEY.
0125 PM HAIL WAKONDA 43.01N 97.11W
09/22/2010 E1.25 INCH CLAY SD TRAINED SPOTTER
0135 PM HAIL 6 ENE MENNO 43.26N 97.46W
09/22/2010 E1.00 INCH HUTCHINSON SD TRAINED SPOTTER
HEAVY RAIN AND HAIL VARYING FROM DIME SIZED TO QUARTER
SIZED, MOSTLY HALF INCH TO PENNY SIZED.
0142 PM HAIL 6 E ALEXANDRIA 43.65N 97.66W
09/22/2010 E1.00 INCH HANSON SD EMERGENCY MNGR
0208 PM HAIL HURLEY 43.28N 97.09W
09/22/2010 E1.75 INCH TURNER SD EMERGENCY MNGR
0211 PM HAIL 1 S HURLEY 43.27N 97.09W
09/22/2010 E1.75 INCH TURNER SD EMERGENCY MNGR
0212 PM HAIL 4 E HURLEY 43.28N 97.01W
09/22/2010 E1.75 INCH TURNER SD TRAINED SPOTTER
0218 PM HAIL SPENCER 43.73N 97.59W
09/22/2010 E1.00 INCH MCCOOK SD TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS, MOSTLY DIMES OR LESS.
0229 PM HAIL PARKER 43.40N 97.14W
09/22/2010 M1.00 INCH TURNER SD EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL AND LOTS OF IT.
0230 PM HAIL 1 W WORTHING 43.33N 96.78W
09/22/2010 E0.88 INCH LINCOLN SD TRAINED SPOTTER
NICKEL SIZED HAIL, HEAVY RAIN, AND 60 MPH WINDS DAMAGED
SPOTTERS RAIN GAUGE.
0235 PM HAIL 6 S LENNOX 43.27N 96.90W
09/22/2010 E1.00 INCH LINCOLN SD TRAINED SPOTTER
0238 PM HAIL 2 N CHANCELLOR 43.40N 96.99W
09/22/2010 E1.75 INCH TURNER SD TRAINED SPOTTER
0244 PM HAIL 3 W CANTON 43.30N 96.64W
09/22/2010 M1.50 INCH LINCOLN SD TRAINED SPOTTER
0250 PM HAIL CANTON 43.30N 96.58W
09/22/2010 E1.25 INCH LINCOLN SD TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL.
0314 PM HAIL ROCK VALLEY 43.20N 96.30W
09/22/2010 E1.00 INCH SIOUX IA BROADCAST MEDIA
0403 PM HAIL HILLS 43.53N 96.36W
09/22/2010 E0.75 INCH ROCK MN DEPT OF HIGHWAYS
0413 PM HAIL 2 SSE LESTER 43.41N 96.32W
09/22/2010 E1.00 INCH LYON IA TRAINED SPOTTER
0422 PM HAIL ROCK RAPIDS 43.43N 96.17W
09/22/2010 E2.75 INCH LYON IA BROADCAST MEDIA
VIEWER PHOTO RELAYED VIA LOCAL MEDIA.
0425 PM HAIL ROCK RAPIDS 43.43N 96.17W
09/22/2010 E1.00 INCH LYON IA TRAINED SPOTTER
0442 PM HAIL GEORGE 43.34N 96.00W
09/22/2010 E1.75 INCH LYON IA TRAINED SPOTTER
0449 PM HAIL 3 NNW MATLOCK 43.29N 95.96W
09/22/2010 E2.00 INCH LYON IA TRAINED SPOTTER
0453 PM TSTM WND DMG SW BOYDEN 43.19N 96.01W
09/22/2010 SIOUX IA TRAINED SPOTTER
HEALTHY 2 FOOT DIAMETER TREE SNAPPED OFF 5-6 FEET ABOVE
THE GROUND.
0455 PM HAIL ASHTON 43.31N 95.79W
09/22/2010 E1.75 INCH OSCEOLA IA TRAINED SPOTTER
0459 PM HAIL 1 N SHELDON 43.19N 95.84W
09/22/2010 E1.50 INCH O'BRIEN IA BROADCAST MEDIA
0502 PM HAIL ASHTON 43.31N 95.79W
09/22/2010 E1.75 INCH OSCEOLA IA TRAINED SPOTTER
0515 PM TSTM WND GST SANBORN 43.18N 95.66W
09/22/2010 E60.00 MPH O'BRIEN IA TRAINED SPOTTER
ALSO REPORTED QUARTER SIZE HAIL.
0532 PM HAIL 6 NW HARTLEY 43.24N 95.56W
09/22/2010 E1.00 INCH O'BRIEN IA BROADCAST MEDIA
HAS BEEN HAILING FOR 15 TO 20 MINUTES. HAIL HAS JUST
REACHED QUARTER SIZE.
0540 PM HAIL HARTLEY 43.18N 95.48W
09/22/2010 E1.00 INCH O'BRIEN IA BROADCAST MEDIA
HAIL WAS ANKLE DEEP. BIGGEST HAILSTONES WERE QUARTER
SIZE.
0600 PM HAIL SW SPENCER 43.15N 95.15W
09/22/2010 E1.00 INCH CLAY IA BROADCAST MEDIA
0603 PM HAIL 3 W SPENCER 43.15N 95.21W
09/22/2010 E0.88 INCH CLAY IA BROADCAST MEDIA
0626 PM HAIL 3 E COLMAN 43.98N 96.75W
09/22/2010 E1.50 INCH MOODY SD TRAINED SPOTTER
0639 PM TSTM WND GST E JEFFERS 44.06N 95.19W
09/22/2010 E60.00 MPH COTTONWOOD MN TRAINED SPOTTER
40 TO 60 MPH WINDS ALONG WITH QUARTER SIZE HAIL
0653 PM HAIL 2 E DELFT 43.99N 95.05W
09/22/2010 E1.00 INCH COTTONWOOD MN PUBLIC
0656 PM HAIL 6 W PIPESTONE 44.00N 96.43W
09/22/2010 E1.00 INCH PIPESTONE MN EMERGENCY MNGR
0705 PM HAIL 3 N MOUNTAIN LAKE 43.98N 94.93W
09/22/2010 E1.00 INCH COTTONWOOD MN PUBLIC
0737 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
09/22/2010 BROOKINGS SD NWS EMPLOYEE
STREET FLOODING NEAR SDSU IN BROOKINGS.
0750 PM HAIL 1 N EDGERTON 43.88N 96.13W
09/22/2010 E1.00 INCH PIPESTONE MN TRAINED SPOTTER
0755 PM TSTM WND DMG 2 E EDGERTON 43.87N 96.09W
09/22/2010 PIPESTONE MN PUBLIC
MODERATE SIZE BRANCHES DOWN.
0855 PM FLASH FLOOD MADISON 44.01N 97.11W
09/22/2010 LAKE SD EMERGENCY MNGR
MINOR FLOODING OVER SEVERAL CITY AND TOWNSHIP ROADS IN
AND AROUND MADISON.
0900 PM FLASH FLOOD TRACY 44.24N 95.62W
09/22/2010 LYON MN LAW ENFORCEMENT
SIGNIFICANT STREET FLOODING. MOST HOMES IN TOWN HAVE
WATER IN THE BASEMENT. HIGHWAY 14 1.5 MILES WEST OF TRACY
UNDER WATER.
0900 PM FLASH FLOOD 2 N GARVIN 44.24N 95.76W
09/22/2010 LYON MN LAW ENFORCEMENT
HIGHWAY 59 UNDER WATER
0900 PM FLASH FLOOD 4 W BALATON 44.24N 95.96W
09/22/2010 LYON MN LAW ENFORCEMENT
INTERSECTION OF STATE HIGHWAY 91 AND US HIGHWAY 14 UNDER
WATER.
&&
JHLocal storm report, Sep 22, 11:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1114 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD EDGERTON 43.87N 96.13W
09/22/2010 PIPESTONE MN EMERGENCY MNGR
TOWN ISOLATED BY CAR WITH WATER OVER 21ST ST., 130TH
AVE., 150TH AVE., 170TH AVE. TRAVEL NOT ADVISED.
1100 PM FLASH FLOOD 1 N TROSKY 43.90N 96.26W
09/22/2010 PIPESTONE MN EMERGENCY MNGR
WATER OVER ROAD. WIDESPREAD LOWLAND FLOODING.
1100 PM FLASH FLOOD 1 S WOODSTOCK 44.00N 96.10W
09/22/2010 PIPESTONE MN EMERGENCY MNGR
WATER OVER HIGHWAY 30 IN SEVERAL PLACES EAST TO HADLEY IN
MURRAY COUNTY.
1100 PM FLASH FLOOD 2 W HADLEY 44.00N 95.90W
09/22/2010 MURRAY MN EMERGENCY MNGR
WATER OVER HIGHWAY 30 WEST OF HADLEY IN SEVERAL
LOCATIONS.
1100 PM FLASH FLOOD 5 S PIPESTONE 43.93N 96.31W
09/22/2010 PIPESTONE MN EMERGENCY MNGR
WATER OVER ROAD AT 80TH AVE. AND 61ST ST. AND SOUTH FOR 2
TO 3 MILES. SEVERAL STRANDED CARS AND SOME WATER RESCUES.
&&
JHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:31 PM CDT | Flash Flood Warning | FSD | Brookings | 6 hr |
| Sep 22, 8:04 PM CDT | Flash Flood Warning | FSD | Lake, Moody | 6 hr |
| Sep 22, 10:43 PM CDT | Flash Flood Warning | FSD | Clay, Union, Yankton | 6 hr |
| Sep 22, 10:59 PM CDT | River Flood Warning | FSD | Moody | 58 hr |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Brookings, Moody | 11 days |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Minnehaha | 11 days |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 11 days |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Lincoln, Union | 16 days |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Union | 17 days |
| Sep 23, 1:30 AM CDT | Areal Flood Warning | FSD | Brookings, Lake, Moody | 15 hr |
| Sep 23, 8:00 AM CDT | River Flood Warning | FSD | Minnehaha | 4 days |
| Sep 23, 9:29 AM CDT | River Flood Warning | FSD | Turner | 7 days |
| Sep 23, 9:29 AM CDT | River Flood Warning | FSD | Clay | 10 days |
| Sep 23, 9:29 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 8 days |
| Sep 23, 12:30 PM CDT | River Flood Warning | FSD | Brookings | 4 days |
| Sep 23, 3:48 PM CDT | River Flood Warning | FSD | McCook | 3 days |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Clay | 15 days |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Buena Vista, Clay | 13 days |
| Sep 23, 8:00 AM CDT | River Flood Warning | FSD | Lyon | 5 days |
| Sep 23, 10:46 AM CDT | River Flood Warning | FSD | Clay | 5 days |
| Sep 22, 7:23 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 37 min |
| Sep 22, 7:54 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 36 min |
| Sep 22, 8:11 PM CDT | Flash Flood Warning | FSD | Cottonwood, Lyon, Murray | 6 hr |
| Sep 22, 9:54 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 6 hr |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Cottonwood, Jackson | 21 days |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Jackson | 21 days |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Lyon | 8 days |
| Sep 22, 11:47 PM CDT | River Flood Warning | FSD | Lyon | 8 days |
| Sep 23, 10:26 AM CDT | Areal Flood Warning | FSD | Rock | 33 hr |
Nearby
River Flood Warnings in South Dakota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.